DRUG INDUCED ISCHEMIC STROKE IN A POST CHEMOTHERAPY STATE PATIENT ALONG WITH CVA AND LYMPHEDEMA
S. Arshiya Banu*, S. Asadulla and K. Purushothama Reddy
Breast cancer is the most commonest cancer in worldwide and has ranked number one in cancer among Indian females. Global burden of breast cancer is expected to cross 2 million by the year 2030. A patient with known case of carcinoma left breast, post chemotherapy state with lymphedema of left upper limb with CVA was seen. During patient counseling it was found that it is she was taking tablet Tamoxifen 20mg from the past 8yrs. Tamoxifen is having a serious side effect of causing Stroke in the patients. At first it was estimated that the patient had hemorrhagic stroke. But on evaluation it was confirmed that it was a drug induced (Tamoxifen) ischemic stroke. Better health awareness and availability of breast cancer screening programme, counseling the patient regarding disease and medications can reduce the risk of serious side effects and adverse effects. It is utmost important to provide counseling to the patients to minimize the risk of drug related problems.
Keywords: Breast cancer, Drug induced, Lymphedema, Patient counseling.
[Full Text Article]